International Journal of Mathematics and Mathematical Sciences
Volume 24 (2000), Issue 12, Pages 807-819

Entropy considerations in the noncommutative setting

Patricia Giurgescu

Mathematics Department, Pace University, 861 Bedford rd., Pleasantville 10507, NY, USA

Received 7 February 2000

Copyright © 2000 Patricia Giurgescu. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


An analogue of the classical link between the relative entropy and Fisher information entropy is presented in the context of free probability theory. Several generalizations of the relative entropy in terms of density matrices are also discussed.